Alert archive / Maryland / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 163, NWS Philadelphia/Mount Holly

July 31, 2009Caroline County, Kent County, Queen Anne's County, Maryland

NWS Philadelphia/Mount Holly issued this severe thunderstorm warning at Jul 31, 2009, 3:54 PM EDT for Caroline County, Kent County, Queen Anne's County, Maryland. It was in force for 53 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 31, 2009, 3:54 PM EDT (19:54 UTC)
Expired
Jul 31, 2009, 4:47 PM EDT
In force
53 min
Issued by
NWS Philadelphia/Mount Holly
Area
Storm-based polygon

Counties Caroline County, MD, Kent County, MD, Queen Anne's County, MD

The radar

The Dover AFB radar (KDOX), 66 km from the middle of the area, began a volume at 19:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 31, 4:00 PM EDTTSTM WND DMGChestertown, MDTREES AND WIRES REPORTED DOWN IN CHESTERTOWN AND ROCK HALL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 31, 1:18 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 7.9 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2009-07-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 276 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2009-07-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -25 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
276 J/kg
Mixed-layer CIN
-61 J/kg
Mixed-layer LCL
888 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
-25 m²/s²
0-3 km storm-relative helicity
18 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KPHI 311954
SVRPHI
MDC011-029-035-312100-
/O.NEW.KPHI.SV.W.0163.090731T1954Z-090731T2100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
354 PM EDT FRI JUL 31 2009

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN CAROLINE COUNTY IN EASTERN MARYLAND...
  KENT COUNTY IN NORTHEAST MARYLAND...
  QUEEN ANNES COUNTY IN NORTHEAST MARYLAND...

* UNTIL 500 PM EDT

* AT 354 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM NEWTOWN TO 8 MILES SOUTH OF
  CHESTER...OR ALONG A LINE EXTENDING FROM 24 MILES EAST OF BALTIMORE
  TO 13 MILES NORTHWEST OF EASTON...AND MOVING EAST AT 45 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  LANGFORD AND GRASONVILLE AROUND 400 PM EDT...
  OLD TOWN AND CHESTERTOWN AROUND 405 PM EDT...
  STARKEY CORNER...MORGNEC...KENNEDYVILLE AND CENTREVILLE AROUND 410
  PM EDT...
  STARR AND HOPE AROUND 415 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS

&&

LAT...LON 3904 7630 3899 7624 3901 7617 3910 7615
      3908 7619 3901 7619 3903 7625 3914 7628
      3931 7619 3938 7577 3896 7575 3892 7599
      3895 7609 3890 7611 3888 7620 3894 7624
      3890 7624 3893 7628 3887 7634
TIME...MOT...LOC 1954Z 249DEG 40KT 3934 7617 3886 7629

$$

AMC
2 follow-up statements
000 
WWUS51 KPHI 312011
SVSPHI

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
411 PM EDT FRI JUL 31 2009

MDC011-029-035-312100-
/O.CON.KPHI.SV.W.0163.000000T0000Z-090731T2100Z/
CAROLINE MD-KENT MD-QUEEN ANNES MD-
411 PM EDT FRI JUL 31 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR QUEEN ANNES...KENT AND NORTHERN CAROLINE COUNTIES...

AT 400 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM NEWTOWN TO GRASONVILLE...OR
ALONG A LINE EXTENDING FROM 20 MILES WEST OF MIDDLETOWN TO 11 MILES
NORTHWEST OF EASTON...MOVING EAST AT 45 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  STARKEY CORNER...MORGNEC...KENNEDYVILLE AND CENTREVILLE BY 410 PM
  EDT...
  STARR...HOPE...CRUMPTON AND CARVILLE BY 415 PM EDT...
  MASSEY AND JUMPTOWN BY 420 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DOPPLER RADAR HAS INDICATED SOME ROTATION WITHIN THIS STORM. WHILE 
NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO 
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY 
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

&&

LAT...LON 3904 7630 3899 7624 3901 7617 3910 7615
      3908 7619 3901 7619 3903 7625 3914 7628
      3931 7619 3938 7577 3896 7575 3892 7599
      3895 7609 3890 7611 3888 7620 3894 7624
      3890 7624 3893 7628 3887 7634
TIME...MOT...LOC 2001Z 249DEG 40KT 3937 7607 3889 7619

$$

AMC
000 
WWUS51 KPHI 312047
SVSPHI

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
447 PM EDT FRI JUL 31 2009

MDC011-029-035-312056-
/O.CAN.KPHI.SV.W.0163.000000T0000Z-090731T2100Z/
CAROLINE MD-KENT MD-QUEEN ANNES MD-
447 PM EDT FRI JUL 31 2009

...THE SEVERE THUNDERSTORM WARNING FOR QUEEN ANNES...KENT AND
NORTHERN CAROLINE COUNTIES IS CANCELLED...

THE SQUALL LINE WHICH PROMPTED THE WARNING HAS MOVED EAST INTO 
DELAWARE. 

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY
EVENING FOR DELAWARE AND NORTHEASTERN MARYLAND AND NEW JERSEY AND
EASTERN PENNSYLVANIA.

LAT...LON 3904 7630 3899 7624 3901 7617 3910 7615
      3908 7619 3901 7619 3903 7625 3914 7628
      3931 7619 3938 7577 3896 7575 3892 7599
      3895 7609 3890 7611 3888 7620 3894 7624
      3890 7624 3893 7628 3887 7634
TIME...MOT...LOC 2046Z 249DEG 40KT 3955 7547 3907 7559

$$

AMC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 31, 3:25 PM EDT, 29 minutes earlier.

Area forecast discussion, Jul 31, 3:25 PM EDT, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
325 PM EDT FRI JUL 31 2009

.SYNOPSIS...
A COLD FRONT WILL MOVE EASTWARD THROUGH OUR AREA TONIGHT, AND WEAK
HIGH PRESSURE WILL FOLLOW FOR SATURDAY. ANOTHER FRONT IS EXPECTED
TO IMPACT OUR REGION SUNDAY AFTERNOON AND SUNDAY NIGHT. ADDITIONAL
WEAK FRONTS AND UPPER LEVEL LOW PRESSURE ARE EXPECTED TO AFFECT OUR
AREA FOR MUCH OF NEXT WEEK, WITH TUESDAY AND WEDNESDAY PERHAPS BEING
A BIT MORE LIKELY THAN OTHER DAYS TO FEATURE PRECIPITATION.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
THE EVENT IS UNDERWAY. THE CONVECTIVE WATCH IS IN EFFECT UNTIL 9
PM, AND THE FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH 4 AM
SATURDAY. SHOWERS AND THUNDERSTORMS FORMED ON THE WESTERN FRINGE
OF THE REALLY UNSTABLE AIR OVER EASTERN PENNSYLVANIA SOUTHWESTWARD
TO NORTH CENTRAL MARYLAND EARLIER THIS AFTERNOON. THIS ACTIVITY
WILL BE TRANSLATING EASTWARD THROUGH THE REMAINDER OF THE
AFTERNOON AND INTO THE EVENING, AS THE INDIVIDUAL CELLS MOVE TO
THE NORTHEAST. AT ISSUANCE TIME, A LINE HAD DEVELOPED FROM
NORTHEASTERN NEW JERSEY SOUTHWESTWARD TO NORTHEASTERN MARYLAND,
WITH A MESOSCALE CLUSTER OF STORMS FORMING IN NORTHEASTERN
MARYLAND. WE CONTINUE TO THINK THAT EXTREME SOUTHEASTERN
PENNSYLVANIA, CENTRAL AND SOUTHERN NEW JERSEY, AND THE DELMAR
ZONES STAND THE BEST CHANCE OF SEEING SOME SEVERE WEATHER,
ESPECIALLY NEAR THAT CLUSTERING AREA IN THE QUAD-STATE REGION, AS
WELL AS AT LEAST LOCALIZED FLOODING. IN ADDITION, STEADIER RAIN
WILL FOLLOW THE CONVECTIVE BURST LATER THIS AFTERNOON AND EARLY
TONIGHT TO ADD TO RAINFALL TOTALS. PRECIPITABLE WATER VALUES WERE
NEAR 2 INCHES, AND SOME RAINFALL RATES IN A FEW CELLS WERE UP TO 4
INCHES AN HOUR.

THEN, AS THE FRONT EASES THROUGH THE AREA AND DIURNAL EFFECTS
WANE BY THE EARLY OVERNIGHT PERIOD, THE CONVECTION AND RAIN WILL
BE TRENDING DOWN AND SKIES WILL BECOME PARTLY CLOUDY FROM WEST TO
EAST OVERNIGHT. SOME WIND MAY KEEP NOTICEABLE OR DENSE FOG FROM
FORMING LATE TONIGHT, SO FOG WAS NOT ADDED TO THE GRIDS FOR NOW.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH SUNDAY/...
BENIGN CONDITIONS ARE EXPECTED IN THE WAKE OF TONIGHT/S COLD
FRONT FOR SATURDAY, AND NOW FOR SATURDAY NIGHT TOO. DIURNAL
CUMULUS IS EXPECTED SATURDAY, ALTHOUGH A LONE SHOWER IS NOT
IMPOSSIBLE OVER THE HIGHER TERRAIN AREAS AS SOUTHERLY FLOW
RESUMES. HOWEVER, MOSTLY NEGATIVE OR NEUTRAL VORTICITY ADVECTION,
WITH LESS INSTABILITY, SHOULD KEEP A LID ON ANY CONVECTION
SATURDAY. MORE FORCING IS SEEN FOR SUNDAY AFTERNOON WITH THE GFS
DEPICTION OF A LEE SIDE TROUGH BY 00Z MONDAY, SO, WITH DIURNAL
EFFECTS, CHANCE POPS WERE USED FOR SUNDAY AFTERNOON.

&&

.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
THE MODELS HAVE BEEN FAIRLY CONSISTENT IN INDICATING UPPER LEVEL
CYCLONIC FLOW AT TIMES FOR THE COMING WEEK, WITH ASSOCIATED SURFACE
FRONT REFLECTIONS. THE BEST TIME FOR CONVECTION APPEARS TO BE
TUESDAY AND WEDNESDAY WITH A COASTAL FRONT IN PLACE. A CASE COULD BE
MADE FOR NO PRECIPITATION FOR FRIDAY, BUT HPC HAD SOME CHANCE POPS
SO (AN INVISIBLE TO THE WORDED FORECAST) SLIGHT CHANCE WAS USED
FOR FRIDAY. HPC TEMPERATURES WERE FOLLOWED.

&&

.AVIATION /19Z FRIDAY THROUGH WEDNESDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

THE CURRENT TAFS HAVE A FOUR HOUR WINDOW OF POTENTIALLY IFR
CONDITIONS AS AN EXPECTED LINE OF STRONG TO LOCALLY SEVERE
THUNDERSTORMS DEVELOPS INTO EARLY THIS EVENING. AROUND THIS WINDOW
WE DID CARRY THE POTENTIAL FOR SOME MORE WIDELY SCATTERED
THUNDERSTORMS PRECEDING THIS MAIN LINE IN THE EASTERN PART OF OUR
TERMINALS AS WELL AS RESIDUAL SHOWERS FOR A COUPLE OF HOURS BEHIND
THE MAIN LINE OF THUNDERSTORMS AS WE ARE CURRENTLY SEEING IN CENTRAL
PENNSYLVANIA.

DEPENDING ON HOW HEAVY THE RAIN WILL BE AT THE TERMINAL SITES
THEMSELVES, WITH EXPECTED LIGHT WINDS AND CLEARING SKIES FOG SHOULD
FORM. WE FORECAST IFR CONDITIONS AT THE TRADITIONALLY FOGGIER
TERMINALS (KRDG, KTTN AND KMIV). ON SATURDAY DAY THERE SHOULD NOT BE
SUFFICIENT MOISTURE PLUS A CAP OR LID TO PREVENT THE CUMULUS CLOUDS
FROM GETTING HIGH ENOUGH TO DEVELOP INTO SHOWERS AND OR
THUNDERSTORMS. SO AFTER THE FOG BURNS OFF AN OVERALL VFR DAY IS
EXPECTED.

OUTLOOK...THE NEXT THREAT OF ORGANIZED CONVECTION IS ON SUNDAY, BUT
SOME SHOWERS AND TSTMS MIGHT DEVELOP AS EARLY AS SAT NIGHT. LESS
AREAL COVERAGE SHOWERS AND THUNDERSTORMS COULD OCCUR MONDAY WITH
ANOTHER MORE WIDESPREAD SHOWER AND THUNDERSTORM EVENT AGAIN POSSIBLE
LATER TUESDAY. THE SUNDAY AND TUESDAY CONVECTION HAVE THE BETTER
CHANCE OF PRODUCING MVFR AND IFR CONDITIONS ACROSS THE TERMINALS.

&&

.MARINE...
SOME STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO REACH THE
MARINE AREA EARLY THIS EVENING. PLEASE TAKE THE PROPER PRECAUTIONS.

SCA REMAINS IN EFFECT FOR THE OCEAN INTO SATURDAY MORNING. WIND
GUSTS HAVE REACHED 25 KTS, BUT EVEN WHEN WINDS DECREASE OUTSIDE
OF THUNDERSTORMS LATER TONIGHT, THE LONG SOUTHERLY FETCH SHOULD
PERMIT SEAS TO REMAIN OVER 5 FEET THROUGH THE NIGHT BEFORE THEY
SLOWLY SUBSIDE ON SATURDAY.

WEAK HIGH PRESSURE SHOULD KEEP WINDS AND SEAS BELOW SCA SATURDAY
AFTERNOON INTO SUNDAY. PREVIOUS GUIDANCE SHOWED THE PROCESS
REPEATING AGAIN LATER SUNDAY INTO MONDAY AS ANOTHER COLD FRONT
APPROACHES THE AREA WATERS. LATEST GUIDANCE IS NOT AS ROBUST. THIS
SEEMS TO FOLLOW THE 00Z ECMWF SOLUTION, SO WE KEPT WINDS AND SEAS
BELOW SCA CRITERIA FOR NOW.

ANOTHER HIGH PRESSURE SYSTEM SHOULD THEN BUILD INTO THE AREA WATERS
WITH MORE BENIGN CONDITIONS FOR LATER MONDAY INTO TUESDAY IN ADVANCE
OF THE NEXT COLD FRONT. WINDS AND SEAS OUTSIDE OF THUNDERSTORMS ARE
NOT EXPECTED TO REACH SCA CRITERIA AS OF NOW.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR PAZ054-055-060>062-
     067>071.
NJ...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR NJZ001-007>010-012-
     013-015>019.
DE...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR DEZ001.
MD...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR MDZ008.
MARINE...SMALL CRAFT ADVISORY UNTIL NOON EDT SATURDAY FOR ANZ450>455.

&&

SYNOPSIS...
NEAR TERM...
SHORT TERM...
LONG TERM...
AVIATION...GIGI
MARINE...GIGI
Hazardous weather outlook, Jul 31, 1:28 PM EDT, 2 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
128 PM EDT FRI JUL 31 2009

DEZ001-MDZ008-NJZ001-007>010-012-013-015>019-PAZ054-055-060>062-
067>071-011730-
NEW CASTLE-CECIL-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-
WESTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
128 PM EDT FRI JUL 31 2009

...FLASH FLOOD WATCH IN EFFECT UNTIL 9 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 644 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...NORTHEAST
MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW
JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL
PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.
   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

DEZ002-003-MDZ012-015-019-020-NJZ020>023-027-011730-
KENT-INLAND SUSSEX-KENT MD-QUEEN ANNES-TALBOT-CAROLINE-OCEAN-
CUMBERLAND-ATLANTIC-CAPE MAY-SOUTHEASTERN BURLINGTON-
128 PM EDT FRI JUL 31 2009

...SEVERE THUNDERSTORM WATCH 644 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN
DELAWARE...NORTHEAST MARYLAND AND SOUTHERN NEW JERSEY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ450>455-011730-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
128 PM EDT FRI JUL 31 2009

...SMALL CRAFT ADVISORY IN EFFECT THROUGH SATURDAY MORNING...
...SEVERE THUNDERSTORM WATCH 644 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.
   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ430-431-011730-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
128 PM EDT FRI JUL 31 2009

...SEVERE THUNDERSTORM WATCH 644 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

DEZ004-NJZ014-024>026-011730-
DELAWARE BEACHES-EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY-
COASTAL ATLANTIC-COASTAL OCEAN-
128 PM EDT FRI JUL 31 2009

...SEVERE THUNDERSTORM WATCH 644 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL
NEW JERSEY AND SOUTHERN NEW JERSEY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Special weather statement, Jul 31, 2:23 PM EDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
223 PM EDT FRI JUL 31 2009

DEZ001-MDZ008-012-015-PAZ067-070-311915-
CECIL MD-CHESTER PA-DELAWARE PA-KENT MD-NEW CASTLE DE-QUEEN ANNES
MD-
223 PM EDT FRI JUL 31 2009

...STRONG THUNDERSTORM WILL AFFECT CECIL...CHESTER...DELAWARE...
KENT...NEW CASTLE AND QUEEN ANNES COUNTIES...

AT 217 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF STRONG THUNDERSTORMS OVER NORTHEAST MARYLAND...MOVING
NORTHEAST AT 35 MPH INTO THE UPPER CHESAPEAKE BAY REGION. THESE
STORMS WILL PRODUCE HEAVY DOWNPOURS AND STRONG GUSTY WINDS. STAY
ALERT FOR POSSIBLE SEVERE WEATHER WARNINGS.

FORECASTER:AMC
Local storm report, Jul 31, 3:34 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
334 PM EDT FRI JUL 31 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     HEAVY RAIN       PHILLIPSBURG            40.69N 75.18W
07/31/2009  E0.00 INCH       WARREN             NJ   COUNTY OFFICIAL

            MINOR FLOODING REPORTED ON ROUTE 78 DUE TO HEAVY RAINS.

&&

MEOLA
Special weather statement, Jul 31, 3:53 PM EDT, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
353 PM EDT FRI JUL 31 2009

DEZ001-MDZ008-NJZ010-012-013-015>022-027-PAZ068>071-312145-
ATLANTIC NJ-BUCKS PA-CAMDEN NJ-CECIL MD-CUMBERLAND NJ-DELAWARE PA-
GLOUCESTER NJ-MERCER NJ-MIDDLESEX NJ-MONTGOMERY PA-NEW CASTLE DE-
NORTHWESTERN BURLINGTON NJ-OCEAN NJ-PHILADELPHIA PA-SALEM NJ-
SOMERSET NJ-SOUTHEASTERN BURLINGTON NJ-WESTERN MONMOUTH NJ-
353 PM EDT FRI JUL 31 2009

...STRONG THUNDERSTORMS WILL AFFECT ATLANTIC...BUCKS...BURLINGTON...
CAMDEN...CECIL...CUMBERLAND...DELAWARE...GLOUCESTER...MERCER...
MIDDLESEX...MONMOUTH...MONTGOMERY...NEW CASTLE...OCEAN...
PHILADELPHIA...SALEM AND SOMERSET COUNTIES...

AT 349 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES NORTHWEST
OF PHILADELPHIA TO 4 MILES WEST OF MIDDLETOWN...MOVING NORTHEAST AT
35 MPH. THE THUNDERSTORMS WILL BE NEAR CONSHOHOCKEN...AMBLER AROUND
400 PM...PHILADELPHIA INTERNATIONAL...WILLOW GROVE AROUND 415 PM...
RICHBORO...PHILADELPHIA INTERNATIONAL AIRPORT AROUND 430 PM...
NEWTOWN...LANGHORNE AROUND 445 PM...YARDLEY AND PITMAN AROUND 500 PM.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE LIKELY WITH THESE STORMS.
EXPECT INTENSE LIGHTNING FROM THESE STORMS. DO NOT SEEK SHELTER UNDER
TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES.

THESE THUNDERSTORMS ARE MOVING INTO A MORE UNSTABLE AIR MASS AND
HAVE THE POTENTIAL TO BECOME EVEN STRONGER AND REACH SEVERE LIMITS.
PLEASE PAY ATTENTION FOR POSSIBLE WARNINGS AND SEEK SHELTER QUICKLY
INDOORS IF THREATENING WEATHER APPROACHES.

TFG

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 31, 3:04 PM EDTFlash Flood WarningPHICecil3 hr
Jul 31, 3:10 PM EDTSevere Thunderstorm WarningPHICecil, Kent65 min
Jul 31, 3:40 PM EDTSevere Thunderstorm WarningPHICecil65 min
Jul 31, 4:08 PM EDTFlash Flood WarningPHICecil3 hr

Nearby

Severe Thunderstorm Warnings in Maryland, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.